MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 20GA X 5"; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH KIT: 20GA X 5"; CATHETER, PERCUTANEOUS
Model Number IPN920537
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Customer reported patient lost consciousness due to "a clot in the catheter or air".Unknown if the issue was with the catheter or edwards tubing.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, arterial catheter for analysis.Signs of use in the form of biological material was observed.Visual analysis revealed slight bending across the catheter body; however, no distinct kinks were observed.No other defects or anomalies were observed.The catheter body total length (per measurement a in the catheter product drawing) measured 6", which is within the specification limits of 5 7/8"-6 1/8".The catheter body outer diameter measured 0.0450", which is within the specification limits of 0.0440"-0.0460" per the catheter extrusion product drawing.The catheter body inner diameter at the proximal end measured 0.027", which is within the specification limits of 0.027"-0.029" per the catheter extrusion product drawing.A lab inventory guide wire with a diameter of.025" was inserted through the catheter body.Resistance was encountered; however, the guide wire was able to pass completely through the catheter.While passing, large quantities of congealed biological material was observed exiting the catheter body.Once cleared, the guide wire was inserted a second time and passed with little to no difficulty.Performed per ifu statement, "thread tip of catheter over guidewire".The ifu provided with the kit informs the user, "maintain catheter patency according to institutional policies, procedures and practice guidelines".The ifu also states, "do not apply tape, staples, or sutures directly to the catheter body to reduce risk of damaging catheter, impeding catheter flow, or adversely affecting monitoring capabilities.Secure only at indicated stabilization locations".The report of a blocked catheter was confirmed through complaint investigation.Visual analysis revealed slight bending on the catheter body.Further analysis revealed a build-up of congealed biological material inside the catheter body.Once cleared, the catheter operated as intended.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.1.-brand name corrected to arrow arterial cath kit: 20ga x 5" section d.4.-catalog# corrected to cc-04100-s.Section d.4.-udi corrected to (b)(4).
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH KIT: 20GA X 5"
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16382103
Report Number9680794-2023-00101
Device Sequence Number6201370
Product Code DQY
UDI-Device Identifier00801902067050
UDI-Public00801902067050
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920537
Device Catalogue NumberCC-04100-S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUBING (EDWARDS MANUFACTURER); TUBING (EDWARDS MANUFACTURER)
Patient SexUnknown